Alert archive / Louisiana / Freeze Warnings in 2012

Freeze Warning 1, NWS New Orleans, LA

January 2, 20124 parishes in Louisiana

NWS New Orleans, LA issued this freeze warning at Jan 2, 2012, 5:22 AM CST for 4 parishes in Louisiana. It took effect at Jan 3, 2012, 3:00 AM CST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 2, 2012, 5:22 AM CST (11:22 UTC)
In effect from
Jan 3, 2012, 3:00 AM CST
Expired
Jan 3, 2012, 6:12 AM CST
In force
3 hr
Issued by
NWS New Orleans, LA

Counties Assumption Parish, LA, Saint Bernard Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 11.4 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2012-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2012-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2253 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-54 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

527 
WWUS74 KLIX 021122
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
522 AM CST MON JAN 2 2012

...FREEZING TEMPERATURES ARE EXPECTED ACROSS MOST OF THE AREA LATE
TONIGHT AND EARLY TUESDAY MORNING...

.A LARGE AND COLD HIGH PRESSURE AREA WILL CONTINUE TO BUILD INTO
THE CENTRAL GULF COAST REGION THROUGH TUESDAY.

LAZ056>065-021930-
/O.NEW.KLIX.FZ.W.0001.120103T0900Z-120103T1400Z/
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-
INCLUDING THE CITIES OF...PIERRE PART...LABADIEVILLE...
PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...RESERVE...
THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE...
KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET...
HOUMA...BAYOU CANE
522 AM CST MON JAN 2 2012

...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CST TUESDAY. 

* EVENT...FREEZING TEMPERATURES WHICH ARE EXPECTED TO FALL TO 30
  TO 32 DEGREES OVER PORTIONS OF THE RIVER PARISHES...AND MOSTLY
  ON THE WEST BANK OF THE MISSISSIPPI RIVER IN METROPOLITAN NEW
  ORLEANS...AND SOUTH TO AREAS JUST INLAND FROM THE IMMEDIATE GULF
  COASTAL MARSHES AND BAYS.

* TIMING...BETWEEN 3 AM AND 8 AM CST TUESDAY.

* IMPACT...PEOPLE...PLANTS AND PETS OUTDOORS WILL BE SUBJECTED TO
  THE COLD TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

22/TD
4 follow-up statements
602 
WWUS74 KLIX 022125
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
325 PM CST MON JAN 2 2012

...FREEZING TEMPERATURES ARE EXPECTED ACROSS MOST OF THE AREA
LATE TONIGHT THROUGH EARLY TUESDAY MORNING...

.A LARGE AND COLD HIGH PRESSURE AREA WILL CONTINUE TO BUILD INTO
THE CENTRAL GULF COAST REGION THROUGH TUESDAY.

LAZ056>065-030530-
/O.CON.KLIX.FZ.W.0001.120103T0900Z-120103T1400Z/
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-
INCLUDING THE CITIES OF...PIERRE PART...LABADIEVILLE...
PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...RESERVE...
THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE...
KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET...
HOUMA...BAYOU CANE
325 PM CST MON JAN 2 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CST
TUESDAY...

* EVENT...FREEZING TEMPERATURES ARE EXPECTED TO FALL TO 30 TO 32
  DEGREES OVER PORTIONS OF THE RIVER PARISHES...AND MOSTLY ON THE
  WEST BANK OF THE MISSISSIPPI RIVER IN METROPOLITAN NEW
  ORLEANS...AND SOUTH TO AREAS JUST INLAND FROM THE IMMEDIATE GULF
  COASTAL MARSHES AND BAYS.

* TIMING...BETWEEN 3 AM AND 8 AM CST TUESDAY.

* IMPACT...PEOPLE...PLANTS AND PETS OUTDOORS WILL BE SUBJECTED 
  TO THE COLD TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
426 
WWUS74 KLIX 030333
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
933 PM CST MON JAN 2 2012

...FREEZING TEMPERATURES ARE EXPECTED ACROSS MOST OF THE AREA
LATE TONIGHT THROUGH EARLY TUESDAY MORNING...

.A LARGE AND COLD HIGH PRESSURE AREA WILL CONTINUE TO BUILD INTO
THE CENTRAL GULF COAST REGION THROUGH TUESDAY.

LAZ056>065-031145-
/O.CON.KLIX.FZ.W.0001.120103T0900Z-120103T1400Z/
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-
INCLUDING THE CITIES OF...PIERRE PART...LABADIEVILLE...
PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...RESERVE...
THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE...
KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET...
HOUMA...BAYOU CANE
933 PM CST MON JAN 2 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CST
TUESDAY...

* EVENT...FREEZING TEMPERATURES IN THE 29 TO 32 DEGREE RANGE ARE
  EXPECTED OVER PORTIONS OF THE RIVER PARISHES...AREAS MAINLY ON
  THE WEST BANK OF THE MISSISSIPPI RIVER IN METROPOLITAN NEW
  ORLEANS...AND SOUTH TO AREAS JUST INLAND FROM THE IMMEDIATE GULF
  COASTAL MARSHES AND BAYS.

* TIMING...BETWEEN 3 AM AND 8 AM CST TUESDAY.

* IMPACT...PEOPLE...PLANTS AND PETS OUTDOORS WILL BE SUBJECTED 
  TO THE COLD TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
949 
WWUS74 KLIX 031042
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
442 AM CST TUE JAN 3 2012

...FREEZING TEMPERATURES EXPECTED TONIGHT...

.A COLD AIRMASS CONTINUES TO MOVE INTO THE CENTRAL GULF COAST
REGION. LIGHT TO NEAR CALM WINDS AND CLEAR SKIES TONIGHT WILL SET
THE STAGE FOR ONE OF THE COLDEST NIGHTS OF THE SEASON ACROSS AREAS
FROM NORTH OF LAKE PONTCHARTRAIN TO THE MISSISSIPPI GULF COAST.

LAZ056>065-031845-
/O.CAN.KLIX.FZ.W.0001.000000T0000Z-120103T1400Z/
/O.NEW.KLIX.FZ.W.0002.120104T0600Z-120104T1400Z/
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-
INCLUDING THE CITIES OF...PIERRE PART...LABADIEVILLE...
PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...RESERVE...
THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE...
KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET...
HOUMA...BAYOU CANE
442 AM CST TUE JAN 3 2012

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
WEDNESDAY...
...FREEZE WARNING THIS MORNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
WEDNESDAY. THE FREEZE WARNING THIS MORNING HAS BEEN CANCELLED. 

* EVENT...LOW TEMPERATURES RANGING FROM 27 TO 31 DEGREES NEAR THE
  MISSISSIPPI RIVER...THE WEST BANK...THE RIVER PARISHES...AND THE
  HOUMA AND THIBODAUX AREAS. LOW TEMPERATURES 31 TO 35 DEGREES ON
  THE EAST BANK OF METROPOLITAN NEW ORLEANS. 

* TIMING...BETWEEN MIDNIGHT AND 8 AM CST TUESDAY. THE DURATION OF
  SUB-FREEZING TEMPERATURES WILL RANGE FROM 3 TO 6 HOURS...EXCEPT
  2 HOURS OR LESS ON THE EAST BANK OF METROPOLITAN NEW ORLEANS.

* IMPACT...PEOPLE...PLANTS AND PETS OUTDOORS WILL BE SUBJECTED TO
  THE COLD TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

PETS ARE ALSO SUBJECT TO THE EXTREME COLD. KEEP PETS INDOORS AS
MUCH AS POSSIBLE. IF THIS IS NOT POSSIBLE...MAKE SURE OUTDOOR PETS
HAVE WARM DRY SHELTER...AND PROVIDE SUFFICIENT FOOD AND FRESH
UNFROZEN WATER.

BE PARTICULARLY CAREFUL WITH PORTABLE HEATERS...THERE IS A DANGER
OF FIRE OR POISONOUS FUMES.

MAKE FREQUENT CHECKS ON THE ELDERLY. MAKE SURE THEIR FURNACES ARE
WORKING AND HEATING THE HOUSE PROPERLY.

&&

$$

LAZ039-040-MSZ077-080>082-031845-
/O.NEW.KLIX.HZ.W.0001.120104T0600Z-120104T1400Z/
WASHINGTON-ST. TAMMANY-PEARL RIVER-HANCOCK-HARRISON-JACKSON-
INCLUDING THE CITIES OF...BOGALUSA...FRANKLINTON...SLIDELL...
MANDEVILLE...COVINGTON...LACOMBE...PICAYUNE...BAY ST. LOUIS...
WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA...
OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN
442 AM CST TUE JAN 3 2012

...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A HARD
FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CST WEDNESDAY. 

* EVENT...A HARD FREEZE WITH TEMPERATURES FALLING INTO THE MID 20S
  FOR SEVERAL HOURS. 

* TIMING...TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING
  BETWEEN 8 PM AND 10 PM AND RISE ABOVE FREEZING BETWEEN 8 AND 9
  AM.

* IMPACT...PLANTS...PEOPLE...AND PETS OUTDOORS WILL BE SUBJECTED
  TO THE COLD TEMPERATURES. UNPROTECTED WATER PIPES MAY FREEZE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SEVERAL HOURS OF TEMPERATURES IN THE
MID 20S OR LOWER ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS
WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.

TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR
PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP
SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER SYSTEMS SHOULD DRAIN
THEIR SYSTEMS...OR COVER ANY ABOVE-GROUND PIPES TO PROTECT THEM
FROM FREEZING.

PETS ARE ALSO SUBJECT TO THE EXTREME COLD. KEEP PETS INDOORS AS
MUCH AS POSSIBLE. IF THIS IS NOT POSSIBLE...MAKE SURE OUTDOOR PETS
HAVE WARM DRY SHELTER...AND PROVIDE SUFFICIENT FOOD AND FRESH
UNFROZEN WATER.

BE PARTICULARLY CAREFUL WITH PORTABLE HEATERS...THERE IS A DANGER
OF FIRE OR POISONOUS FUMES.

MAKE FREQUENT CHECKS ON THE ELDERLY. MAKE SURE THEIR FURNACES ARE
WORKING AND HEATING THE HOUSE PROPERLY.

&&

$$

22/TD
351 
WWUS74 KLIX 031215 CCA
NPWLIX

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
612 AM CST TUE JAN 3 2012

...FREEZING TEMPERATURES EXPECTED TONIGHT...

.A COLD AIRMASS CONTINUES TO MOVE INTO THE CENTRAL GULF COAST
REGION. LIGHT TO NEAR CALM WINDS AND CLEAR SKIES TONIGHT WILL SET
THE STAGE FOR ONE OF THE COLDEST NIGHTS OF THE SEASON ACROSS AREAS
FROM NORTH OF LAKE PONTCHARTRAIN TO THE MISSISSIPPI GULF COAST.

LAZ056>065-032030-
/O.CAN.KLIX.FZ.W.0001.000000T0000Z-120103T1400Z/
/O.COR.KLIX.FZ.W.0002.120104T0600Z-120104T1400Z/
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-
INCLUDING THE CITIES OF...PIERRE PART...LABADIEVILLE...
PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...RESERVE...
THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE...
KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET...
HOUMA...BAYOU CANE
612 AM CST TUE JAN 3 2012

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
WEDNESDAY...
...FREEZE WARNING THIS MORNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
WEDNESDAY. THE FREEZE WARNING THIS MORNING HAS BEEN CANCELLED. 

* EVENT...LOW TEMPERATURES RANGING FROM 27 TO 31 DEGREES NEAR THE
  MISSISSIPPI RIVER...THE WEST BANK...THE RIVER PARISHES...AND THE
  HOUMA AND THIBODAUX AREAS. LOW TEMPERATURES 31 TO 35 DEGREES ON
  THE EAST BANK OF METROPOLITAN NEW ORLEANS. 

* TIMING...BETWEEN MIDNIGHT AND 8 AM CST TUESDAY. THE DURATION OF
  SUB-FREEZING TEMPERATURES WILL RANGE FROM 3 TO 6 HOURS...EXCEPT
  2 HOURS OR LESS ON THE EAST BANK OF METROPOLITAN NEW ORLEANS.

* IMPACT...PEOPLE...PLANTS AND PETS OUTDOORS WILL BE SUBJECTED TO
  THE COLD TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

PETS ARE ALSO SUBJECT TO THE EXTREME COLD. KEEP PETS INDOORS AS
MUCH AS POSSIBLE. IF THIS IS NOT POSSIBLE...MAKE SURE OUTDOOR PETS
HAVE WARM DRY SHELTER...AND PROVIDE SUFFICIENT FOOD AND FRESH
UNFROZEN WATER.

BE PARTICULARLY CAREFUL WITH PORTABLE HEATERS...THERE IS A DANGER
OF FIRE OR POISONOUS FUMES.

MAKE FREQUENT CHECKS ON THE ELDERLY. MAKE SURE THEIR FURNACES ARE
WORKING AND HEATING THE HOUSE PROPERLY.

&&

$$

LAZ039-040-MSZ077-080>082-032030-
/O.NEW.KLIX.HZ.W.0001.120104T0600Z-120104T1400Z/
WASHINGTON-ST. TAMMANY-PEARL RIVER-HANCOCK-HARRISON-JACKSON-
INCLUDING THE CITIES OF...BOGALUSA...FRANKLINTON...SLIDELL...
MANDEVILLE...COVINGTON...LACOMBE...PICAYUNE...BAY ST. LOUIS...
WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA...
OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN
612 AM CST TUE JAN 3 2012

...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A HARD
FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CST WEDNESDAY. 

* EVENT...A HARD FREEZE WITH TEMPERATURES FALLING INTO THE MID 20S
  FOR SEVERAL HOURS. 

* TIMING...TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING
  BETWEEN 8 PM AND 10 PM AND RISE ABOVE FREEZING BETWEEN 8 AND 9
  AM.

* IMPACT...PLANTS...PEOPLE...AND PETS OUTDOORS WILL BE SUBJECTED
  TO THE COLD TEMPERATURES. UNPROTECTED WATER PIPES MAY FREEZE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SEVERAL HOURS OF TEMPERATURES IN THE
MID 20S OR LOWER ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS
WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.

TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR
PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP
SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER SYSTEMS SHOULD DRAIN
THEIR SYSTEMS...OR COVER ANY ABOVE-GROUND PIPES TO PROTECT THEM
FROM FREEZING.

PETS ARE ALSO SUBJECT TO THE EXTREME COLD. KEEP PETS INDOORS AS
MUCH AS POSSIBLE. IF THIS IS NOT POSSIBLE...MAKE SURE OUTDOOR PETS
HAVE WARM DRY SHELTER...AND PROVIDE SUFFICIENT FOOD AND FRESH
UNFROZEN WATER.

BE PARTICULARLY CAREFUL WITH PORTABLE HEATERS...THERE IS A DANGER
OF FIRE OR POISONOUS FUMES.

MAKE FREQUENT CHECKS ON THE ELDERLY. MAKE SURE THEIR FURNACES ARE
WORKING AND HEATING THE HOUSE PROPERLY.

&&

$$

22/TD

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this freeze warning went out at Jan 1, 11:43 PM CST, 5 hours 39 minutes earlier.

Area forecast discussion, Jan 1, 11:43 PM CST, 5 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1143 PM CST SUN JAN 1 2012

.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD AT ALL TAF SITES.
EXPECT NORTHERLY/NORTHWESTERLY WINDS TO INCREASE TO 10 TO 15 KTS
DURING DAYLIGHT HOURS BEFORE EASING AGAIN AFTER SUNSET.

&&

.PREV DISCUSSION... /ISSUED 709 PM CST SUN JAN 1 2012/

SOUNDING DISCUSSION...
NO PROBLEMS WITH THIS EVENINGS FLIGHT. WITH THE FRONTAL PASSAGE
LATE THIS MORNING THE SOUNDING HAS DRIED OUT WITH THE PW VALUE
NOW AT 0.19 INCHES. CLEAR SKIES WERE OBSERVED AT RELEASE. THE
TEMPERATURE PROFILE HAS COOLED SINCE LAST NIGHTS FLIGHT EXCEPT
AT AROUND 825MB WHERE THE TEMPERATURE IS ONLY SLIGHTLY WARMER. THE
WINDS INCREASE 21KTS IN THE FIRST 1200 FEET OF THE FLIGHT. MEAN
LOW LEVEL WINDS FROM THE SURFACE THROUGH 5K FEET WERE FROM THE
NORTHWEST AT 21KTS. FROM 5K TO 10K FEET THE WINDS WERE FROM THE
WEST-NORTHWEST AT 23KTS. THE MAX WIND FOR THE FLIGHT WAS FROM THE
WEST AT 85KTS NEAR 39K FEET.

PREV DISCUSSION... /ISSUED 354 PM CST SUN JAN 1 2012/

SYNOPSIS...COLD FRONT CONTINUES TO MOVE THROUGH AND HAS PRETTY MUCH
MOVED ACROSS THE ENTIRE CWA. THE FRONT WAS STILL PUSHING THROUGH THE
MS COAST AND INTO THE COASTAL WATERS. ALOFT...WE ARE QUICKLY MOVING
UNDER NW FLOW WITH SKIES EITHER CLEAR OR QUICKLY CLEARING. HIGH
PRESSURE AT THE SFC WAS STILL CNTRD WELL BACK TO THE NORTHWEST IN
THE CNTRL PLAINS JUST EAST OF THE ROCKIES. /CAB/

SHORT TERM...QUIET BUT COLD FCST IN STORE FOR THE CWA. COLD FRONT
HAS MOVED THROUGH AND HIGH PRESSURE IS STARTING TO BUILD IN. CLOUDS
HAVE CLEARED OUT FOR THE MOST PART WITH SO CLOUDS STILL OVER COASTAL
LA AND THE COASTAL WATERS. AHEAD OF THE FRONT COMPRESSIONAL HEATING
ALLOWED THINGS TO WARM UP NICELY. TEMPS GOT RATHER WARM WITH A FEW
LOCATIONS GETTING INTO THE MID 70S. IN FACT A FEW PLACES TESTED AND
EVEN UNOFFICIALLY BROKE RECORDS(DUE TO LACK OF LENGTH FOR RECORDS IS
WHY IT IS UNOFFICIAL). GPT GOT UP TO 76 AND THIS BREAKS THE RECORD
OF 72 SET IN 2006 AND ASD GOT UP TO 75 JUST SHY OF A RECORD(78 IN
2006). IN THE NW WHERE THE COLD FRONT MOVED THROUGH MUCH EARLIER
HIGHS ONLY GOT IN THE MID TO UPPER 60S AND HAVE ACTUALLY COOLED A
FEW DEGREES THIS AFTN.

TONIGHT AND TOMORROW...HIGH PRESSURE IS PUSHING INTO THE REGION AND
CAA WILL OCCUR THROUGHOUT THE NIGHT AND INTO TOMORROW. WITH CLEAR
SKIES...MUCH DRIER AND COLDER AIR ADVECTING INTO THE REGION LOOK FOR
A MUCH COLDER NIGHT. WITH THE EXCEPTION OF MCB MOST OF THE AREA SAW
MORNING LOWS IN THE UPPER 40S TO MID 50S BUT TONIGHT LOWS ARE
EXPECTED TO RANGE FROM THE MID 30S TO LOWER 40S...ABOUT 15 DEGREES
COOLER THAN THIS MORNING. AS FOR TOMORROW THE ONLY REAL ISSUE IS HOW
WARM WILL WE GET. H925 TEMPS WILL RANGE FROM 2-4C AND THIS WOULD
NORMALLY TRANSLATE TO 52-55. ADD ANOTHER DEGREE OR TWO FOR MOSTLY
DRY SOIL CONDITIONS AND FULL SUN AND WE WILL LIKELY REMAIN IN THE
MID 50S JUST ABOUT EVERYWHERE(54-57).

TOMORROW NIGHT THROUGH TUE NIGHT...THESE LOOK TO BE THE 2 COLDEST
NIGHTS OF THE SEASON FOR THE REGION SO FAR. HIGH PRESSURE WILL MOVE
DIRECTLY OVER THE AREA AND DEWPOINTS ARE EXPECTED TO BE IN THE TEENS
TO LOWER 20S. THERE WILL BE ANOTHER SURGE OF COOLER AIR OVERNIGHT
MON NIGHT AND THIS COULD LEAD TO POSSIBLE HARD FREEZE CONDITIONS
ACROSS THE SW MS AND SOME OF THE DRAINAGE AREAS WHILE THE SOUTH
SHORE MAY FINALLY SEE A LIGHT FREEZE. TUE WILL BE COLDER THAN MON
THX TO THE SECONDARY SURGE OF LL COLDER AIR(H925 TEMPS DOWN -1C. TUE
NIGHT WILL BE ANOTHER COLD ONE AS THE SFC HIGH THROUGH THE REGION.
PROVIDING LIGHT WINDS AND CLEAR SKIES.

LONG TERM...THROUGH THU MDLS ARE IN DECENT AGREEMENT BUT BY 00Z FRI
THE MDLS DIVERGE GREATLY. WITH THAT WE WILL STICK CLOSELY TO THE
LATEST MEX VALUES UNTIL WE GET MORE CONFIDENCE IN ONE OF THE
EXTENDED MDLS.

QUIET CONDITIONS EXPECTED TO CONTINUE THROUGH THU. HIGH PRESSURE
WILL STILL DOMINATE THE REGION AND BELOW NORMAL TEMPS AND DRY
CONDITIONS. AS WE MOVE INTO THU NIGHT AND THROUGH THE WEEKEND A LOT
OF UNCERTAINTY LIES WITH THE POSSIBLE DEVELOPMENT OF A DISTURBANCE
IN TX/SW GULF. WITH THAT THERE IS A CHANCE FOR RAIN TO RETURN BE AS
EARLY AS FRI BUT MORE LIKELY NEXT WEEKEND.

MARINE...COLD FRONT HAS PUSHED WELL INTO THE COASTAL WATERS AND
WITH STRONG OFFSHORE WINDS DEVELOPING. WINDS OF 20 TO 25 KNOTS ARE
DEVELOPING AND SHOULD REMAIN OVER WATERS THROUGH TOMORROW AND
POSSIBLY INTO TUESDAY. HIGH PRESSURE SETTLES INTO THE AREA UNTIL
THE END OF THE WEEK. WE SHOULD SEE THE NEXT SYSTEM AFFECT THE AREA
LATE THIS WEEK/NEXT WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  35  54  24  50 /   0   0   0   0
BTR  38  58  30  55 /   0   0   0   0
ASD  37  58  24  52 /   0   0   0   0
MSY  44  57  33  51 /   0   0   0   0
GPT  38  57  26  51 /   0   0   0   0
PQL  37  57  27  52 /   0   0   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.

MS...NONE.

GM...SMALL CRAFT ADVISORY UNTIL 6 AM MONDAY FOR THE FOLLOWING ZONES:
     BRETON SOUND...CHANDELEUR SOUND...LAKE BORGNE...LAKE
     PONTCHARTRAIN AND LAKE MAUREPAS...AND MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY UNTIL 6 PM MONDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
     TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
     STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
     60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.

&&

AVIATION...95/DM
SOUNDING...JS
REST OF DISCUSSION...CAB
Hazardous weather outlook, Jan 1, 5:45 PM CST, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
545 PM CST SUN JAN 1 2012

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-021800-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
545 PM CST SUN JAN 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF COASTAL WATERS AND
TIDAL LAKES TONIGHT. OFFSHORE FLOW OF 20 TO 25 KNOTS AND ROUGH SEAS
CAN BE EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SMALL CRAFT ADVISORY WILL BE IN EFFECT MONDAY FOR THE GULF COASTAL
WATERS BEYOND THE MISSISSIPPI AND CHANDELEUR SOUNDS. STRONG
OFFSHORE AROUND 20 KNOTS AND ROUGH SEAS WILL PREVAIL.

FREEZING CONDITIONS ARE LIKELY ACROSS MUCH OF THE AREA TUESDAY
AND WEDNESDAY MORNINGS...WITH A HARD FREEZE POSSIBLE TUESDAY
MORNING FOR AREAS NORTH OF THE MISSISSIPPI SOUND AND LAKE
PONTCHARTRAIN.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT ANTICIPATED.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 3:12 PM CSTGale WarningLIX14 hr
Jan 2, 3:12 PM CSTSmall Craft AdvisoryLIX18 hr
Jan 2, 3:12 PM CSTSmall Craft AdvisoryLIX18 hr

Nearby

Freeze Warnings in Louisiana, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.